MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7575540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Revision surgery.Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that patient underwent a sextant surgery in which screws were implanted at l5-s1.Post-op, the screws broke due to which the patient had back pain.On (b)(6) 2017, a revision surgery was performed in which the broken screws were removed and replaced with 2 new screws.
 
Additional Manufacturer Narrative
Product analysis :visual inspection confirms the bone screw disassembled from the mas head.The ring and crown are still assembled in the head.Microscopic examination of the mas assembly identified a portion of the retaining ring is fully seated, but has been sheared through the cross sectional area on both sides of the retaining ring gap, which would reduce the force required for bone screw detachment.The remaining sheared through portion of the ring appears to be deformed and bent away from the head.The remaining portion of the retaining ring is still seated in the groove of the head.Dimensional inspection of the bone screw head diameter found to be within print specification.After completed analysis, no evidence was found that would suggest a defect in design or manufacturing of the implant.The above observations are consistent with overload as the mechanism of failure.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6375352
Report Number1030489-2017-00448
Device Sequence Number1251873
Product Code KWP
UDI-Device Identifier00885074030630
UDI-Public00885074030630
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K032265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7575540
Device Lot NumberH5266309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2017
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by ManufacturerNot provided
04/26/2017
Initial Report FDA Received Date03/03/2017
Supplement Report FDA Received Date04/28/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight84